Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 352, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2006, 4:03 PM CDT for Van Buren County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2006, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 30, 2006, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:20 PM CDT | HAIL 0.88 | 7 Se Spencer, TN | NICKEL SIZE HAIL REPORTED AT FALL CREEK FALLS BY A PARK RANGER. |
| Jun 30, 4:40 PM CDT | TSTM WND DMG | 7 Wnw Pikeville, TN | A FEW TREES DOWN IN THE BLEDSOE COUNTY PORTION OF FALL CREEK FALLS STATE PARK. REPORTED BY SEQUATCHIE VALLEY ELECTRIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 302103 SVROHX TNC175-302130- /O.NEW.KOHX.SV.W.0352.060630T2103Z-060630T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPENCER * UNTIL 430 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SPENCER...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN VAN BUREN COUNTY AT 420 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3588 8535 3576 8552 3552 8530 3567 8509 $$ 31
1 follow-up statement
000 WWUS54 KOHX 302121 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 419 PM CDT FRI JUN 30 2006 TNC175-302130- /O.CON.KOHX.SV.W.0352.000000T0000Z-060630T2130Z/ VAN BUREN TN- 419 PM CDT FRI JUN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EASTERN VAN BUREN COUNTY... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL VAN BUREN COUNTY...OR ABOUT 6 MILES EAST OF SPENCER...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL EASTERN VAN BUREN COUNTY UNTIL WARNING EXPIRATION AT 430 PM LAT...LON 3582 8535 3575 8548 3561 8538 3577 8525 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:52 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 30, 2:52 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 PM CDT FRI JUN 30 2006 .DISCUSSION... A FEW THUNDERSTORMS HAVE FORMED THIS AFTN MOVING TOWARD THE SE AT 15 MPH. THIS ACTIVITY IS MAINLY HEAT DRIVEN AND SHOULD DIE OFF BY EVENING. A LOW PRESSURE SYSTEM IS LOCATED IN THE NRN PLAINS WITH A WARM FRONT THAT EXTENDS SEWD TO SWRN KY. BY TOMORROW THE LOW IN THE PLAINS WILL PUSH ENE INTO THE WRN GREAT LAKES WITH THE WARM FRONT EXTENDING TO THE SE INTO OHIO/ERN KY. LITTLE IN THE WAY OF SIGNIFICANT LIFT OVER THE WEEKEND. THEN AS THE BERMUDA RIDGE BEGINS TO BRING MORE GULF MOISTURE SUNDAY NIGHT...THIS WILL BRING BACK A CHANCE FOR RAIN FROM MONDAY THROUGH THURSDAY. THE FRONT ASSOCD WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL MAKE ITS WAY SEWD INTO THE OHIO VALLEY BY TUE EVE...AND PUSH THROUGH THE MIDSTATE ON WEDNESDAY WITH PRECIP TAPERING OFF ON THURSDAY. THE RIDGE NORTH OF THE FRONT PUSHES FURTHER SOUTH WITH DRIER AIR MOVING INTO THE AREA FOR THU NGT AND FRI. MOS POPS AND TEMPS WERE IN GOOD AGREEMENT WITH NO SIGNIFICANT DEVIATIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 94 72 94 / 10 10 0 10 CLARKSVILLE 65 93 68 93 / 10 10 0 10 CROSSVILLE 62 87 64 88 / 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI JUN 30 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jun 30, 3:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT FRI JUN 30 2006 TNZ027-059-302145- DAVIDSON-WILLIAMSON- 339 PM CDT FRI JUN 30 2006 ...A STRONG THUNDERSTORM WAS AFFECTING DAVIDSON AND WILLIAMSON COUNTIES... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BELLE MEADE...OR 8 MILES WEST OF NASHVILLE...MOVING SOUTH AT 20 MPH. THIS STORM WILL BE NEAR... BELLE MEADE BY 355 PM CDT. FOREST HILLS BY 400 PM CDT. BRENTWOOD BY 415 PM CDT. FRANKLIN BY 425 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Jun 30, 3:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SMITHVILLE 35.96N 85.82W
06/30/2006 E1.75 INCH DE KALB TN LAW ENFORCEMENT
OCCURRED ON NORTH PART OF COUNTY.
&&
STEIGERWALDTLocal storm report, Jun 30, 4:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
06/30/2006 RUTHERFORD TN PUBLIC
2 TREES DOWN ON SOUTHWEST SIDE OF CITY.
0358 PM HAIL MURFREESBORO 35.85N 86.39W
06/30/2006 E0.88 INCH RUTHERFORD TN PUBLIC
OCCURRED ON SOUTHWEST SIDE OF CITY.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 26 min |
| Jun 30, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 31 min |
| Jun 30, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 49 min |
| Jun 30, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Jun 30, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 37 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.